Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 18, 2018, 5:03 PM EDT for Taliaferro County, Warren County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2018, 5:03 PM EDT (21:03 UTC)
- Expired
- May 18, 2018, 5:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
Counties Taliaferro County, GA, Warren County, GA
The radar
The Robins AFB radar (KJGX), 113 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
431
WWUS82 KFFC 182103
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
503 PM EDT FRI MAY 18 2018
GAZ039-051-061-062-075-182130-
Taliaferro GA-Wilkes GA-Hancock GA-Glascock GA-Warren GA-
503 PM EDT FRI MAY 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHWESTERN
WILKES...NORTHEASTERN HANCOCK...NORTHERN GLASCOCK AND WARREN COUNTIES
UNTIL 530 PM EDT...
At 503 PM EDT...a strong thunderstorm was near Warrenton...moving
north at 25 mph.
HAZARD...35 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Warrenton, Gibson, Crawfordville, Norwood, Sharon, Camak, Ficklin,
Cadley, Lundberg, Beall Springs, Mayfield, Powelton, Barnett, Rocky
Creek Fire Dept., Mesena, Lyneville, Raytown, Alexander Stephens
Park, Sandy Cross and Carters Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3324 8261 3341 8293 3375 8296 3375 8295
3364 8262 3363 8261 3363 8262 3362 8262
3360 8265 3346 8259 3342 8256
TIME...MOT...LOC 2103Z 189DEG 23KT 3337 8271
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 18, 2:25 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 18, 2:25 PM EDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 225 PM EDT Fri May 18 2018 .SHORT TERM /Tonight through Saturday Night/... Seems like a near repeat of yesterday's discussion as moist, unsettled environment persists over the area. Daytime heating as initiated convection over central Georgia this afternoon, and expect coverage to increase through the afternoon, particularly over far north and eastern Georgia. Although instability is higher than yesterday, the expectation is still for storms to remain below severe limits. Likely to categorical pops for this afternoon will become good chance overnight before increasing again Saturday. Saturday's precip chances are slightly lower than the previous forecast as coverage looks somewhat less, and still largely expect activity to be diurnally driven. Periods of heavy rainfall are possible, and luckily soils have been able to dry somewhat between waves of precip. At this time, QPF through the short term is under 1 inch. A Flash Flood Watch is not necessary at this time. Temperatures will be slightly warmer Saturday than this afternoon - particularly if the cloud and precip coverage isn't as substantial - with highs in the mid to upper 80s over the area. Overnight lows will be in the 60s to near 70. 31 .LONG TERM /Sunday through Friday/... Very few changes made to the extended forecast grids. Medium-range models continue to show similar overall, large-scale, pattern evolution with some variation in the smaller-scale features. However the basic result is a continued period of scattered, diurnally driven, convection. Upper pattern transitions to weak ridging over the weekend as the current broad upper low opens up and lifts out of the region. However the ridge is far from dominating and ample moisture continues to stream over the region around the western edge of the large surface high over the western Atlantic. 20 && .AVIATION... 18Z Update... SCT-BKN MVFR/VFR cigs this afternoon will continue to improve slightly. Precip will impact the area, but latest thoughts are for it to be less in coverage than yesterday. Cigs will degrade back to IFR or low MVFR overnight. Winds will be SSE to SW, and gradually all shift to the SW by the end of the period. Speeds will be 8 kt or less. TS potential returns Saturday afternoon. //ATL Confidence...18Z Update... Low on TEMPO -TSRA this afternoon. Medium on cigs. High on all other elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 65 83 66 85 / 60 50 40 50 Atlanta 67 83 69 85 / 50 40 20 50 Blairsville 61 77 61 82 / 60 50 40 50 Cartersville 65 84 66 87 / 50 50 20 50 Columbus 69 87 69 87 / 30 40 20 50 Gainesville 65 80 66 84 / 60 50 40 50 Macon 68 87 68 85 / 40 40 20 50 Rome 65 85 66 87 / 50 50 20 50 Peachtree City 66 84 66 85 / 40 40 20 50 Vidalia 69 86 69 84 / 40 50 20 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....20 AVIATION...31
Hazardous weather outlook, May 18, 11:50 AM EDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1150 AM EDT Fri May 18 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-190930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1150 AM EDT Fri May 18 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected across the area, especially through the afternoon and early evening hours. A few storms could be strong with the main hazards being gusty winds, occasional lightning and locally heavy rainfall. Areas receiving persistent heavy rainfall could experience localized flooding, especially along smaller creeks and streams as well as in low-lying, urban and poorly drained areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous thunderstorms can be expected across the area each day through Thursday. On any given day, A few storms could be strong with the main hazards being gusty winds, frequent lightning and heavy rainfall. The best chance for thunderstorms each day will be during the afternoon and evening hours. Localized flooding will also be possible where storms remain over an area for prolonged periods. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but spotters are encouraged to summit reports of any severe or significant weather and flooding.
In the hours before
Local storm report, May 18, 3:47 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT FRI MAY 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG 3 S BROWNS CROSSING 33.00N 83.36W
05/18/2018 BALDWIN GA 911 CALL CENTER
MULTIPLE TREES WERE REPORTED DOWN ALONG COUNTY LINE
CHURCH ROAD IN WESTERN BALDWIN COUNTY.
&&
EVENT NUMBER FFC1800105
LREAVESLocal storm report, May 18, 4:28 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT FRI MAY 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 2 SE PLANT HARLEE BRANC 33.18N 83.27W
05/18/2018 BALDWIN GA 911 CALL CENTER
A TREE WAS REPORTED DOWN IN THE 160 BLOCK OF SINCLAIR
MARINA ROAD.
&&
EVENT NUMBER FFC1800106
LREAVESSpecial weather statement, May 18, 4:40 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
440 PM EDT FRI MAY 18 2018
GAZ062-074>076-085-086-182115-
Jefferson GA-Washington GA-Glascock GA-Warren GA-Emanuel GA-
Johnson GA-
440 PM EDT FRI MAY 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...EASTERN WASHINGTON...
GLASCOCK...SOUTHEASTERN WARREN...NORTHWESTERN EMANUEL AND
NORTHEASTERN JOHNSON COUNTIES UNTIL 515 PM EDT...
At 439 PM EDT...a strong thunderstorm was near Davisboro, or 8 miles
southwest of Louisville...moving north at 25 mph.
HAZARD...Up to 40 mph wind...pea sized hail...heavy rain and
frequent cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Minor flooding is possible.
Some locations in the path of this storm include
Swainsboro, Louisville, Gibson, Wrens, Wadley, Davisboro, Stapleton,
Bartow, Avera, Riddleville, Edge Hill, Edgehill, Kite, Grange,
Blundale, Stapletons Crossroads, Pringle, Matthews, Moxley and
Dellwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3307 8229 3293 8227 3284 8232 3282 8228
3251 8235 3279 8268 3339 8266 3334 8250
3331 8233 3323 8223
TIME...MOT...LOC 2039Z 188DEG 23KT 3294 8253
HAIL...0.25IN
WIND...40MPHLocal storm report, May 18, 5:00 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT FRI MAY 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG 1 W GREENBERRY CROSSROA 32.96N 83.46W
05/18/2018 JONES GA 911 CALL CENTER
A TREE WAS REPORTED DOWN ON CHILDS ROAD.
&&
EVENT NUMBER FFC1800107
LREAVESLocal storm report, May 18, 5:02 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EDT FRI MAY 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TSTM WND DMG 3 N CROSS KEYS 32.89N 83.59W
05/18/2018 JONES GA 911 CALL CENTER
A TREE WAS REPORTED DOWN ON THE 3700 BLOCK OF JOYCLIFF
ROAD.
&&
EVENT NUMBER FFC1800108
LREAVESSpecial weather statement, May 18, 5:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
503 PM EDT FRI MAY 18 2018
GAZ039-051-061-062-075-182130-
Taliaferro GA-Wilkes GA-Hancock GA-Glascock GA-Warren GA-
503 PM EDT FRI MAY 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHWESTERN
WILKES...NORTHEASTERN HANCOCK...NORTHERN GLASCOCK AND WARREN COUNTIES
UNTIL 530 PM EDT...
At 503 PM EDT...a strong thunderstorm was near Warrenton...moving
north at 25 mph.
HAZARD...35 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Warrenton, Gibson, Crawfordville, Norwood, Sharon, Camak, Ficklin,
Cadley, Lundberg, Beall Springs, Mayfield, Powelton, Barnett, Rocky
Creek Fire Dept., Mesena, Lyneville, Raytown, Alexander Stephens
Park, Sandy Cross and Carters Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3324 8261 3341 8293 3375 8296 3375 8295
3364 8262 3363 8261 3363 8262 3362 8262
3360 8265 3346 8259 3342 8256
TIME...MOT...LOC 2103Z 189DEG 23KT 3337 8271
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:02 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 28 min |
| May 17, 8:19 PM EDT | Special Weather Statement | FFC | Meriwether | 41 min |
| May 17, 9:34 PM EDT | Special Weather Statement | FFC | Cherokee | 41 min |
| May 17, 9:42 PM EDT | Special Weather Statement | FFC | Bibb | 48 min |
| May 18, 11:55 AM EDT | Special Weather Statement | FFC | Marion, Schley, Sumter, Webster | 50 min |
| May 18, 12:51 PM EDT | Special Weather Statement | FFC | Crisp, Dooly | 24 min |
| May 18, 1:18 PM EDT | Special Weather Statement | FFC | Crisp, Dooly | 42 min |
| May 18, 1:53 PM EDT | Special Weather Statement | FFC | Houston, Peach | 52 min |
| May 18, 2:29 PM EDT | Special Weather Statement | FFC | Bibb, Crawford, Twiggs | 46 min |
| May 18, 3:02 PM EDT | Special Weather Statement | FFC | Dodge, Laurens | 43 min |
| May 18, 3:09 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones, Twiggs, Wilkinson | 36 min |
| May 18, 3:15 PM EDT | Special Weather Statement | FFC | Jones, Monroe | 30 min |
| May 18, 3:41 PM EDT | Special Weather Statement | FFC | Putnam | 34 min |
| May 18, 3:44 PM EDT | Special Weather Statement | FFC | Johnson | 31 min |
| May 18, 4:40 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson | 35 min |
| May 18, 5:17 PM EDT | Special Weather Statement | FFC | Emanuel | 28 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.